Arrhythmia

FDA issues arrhythmia warning for azithromycin

FDA issues arrhythmia warning for azithromycin

Safety warnings relating to the risk for QT interval prolongation and torsades de pointes have been added to the Zithromax and Zmax drug labels.

Some SSRIs may increase arrhythmia risk

Some SSRIs may increase arrhythmia risk

Researchers have a found a dose-response association with citalopram, escitalopram, amitriptyline and QT interval prolongation.

FDA approves new subcutaneous ICD

FDA approves new subcutaneous ICD

S-ICD is indicated for patients at risk of ventricular tachyarrhythmias who do not require a pacemaker or pacing therapy.

Azithromycin linked to increased cardiovascular mortality

Azithromycin linked to increased cardiovascular mortality

The FDA is reviewing the risk for sudden cardiac death among patients taking azithromycin.

Ischemic event warning added to Multaq label

Ischemic event warning added to Multaq label

The FDA has issued a warning that the heart drug dronedarone (Multaq) should not be prescribed to patients with permanent atrial fibrillation because of an increased risk of serious cardiovascular events, including death.

NSAIDs associated with heart problems

By

Nonsteroidal anti-inflammatory drugs have been linked with increased risk for atrial fibrillation and adverse events in patients with hypertension and coronary artery disease.

Arrhythmia risk with high-dose citalopram, FDA warns

By

The FDA lowered the maximum dose of the antidepressant citalopram hydrobromide (Celexa) from 60 mg per day to 40 mg per day, after concerns that higher doses of the medication increase the risk for cardiac arrhythmia without offering therapeutic benefits.

New atrial fibrillation guidelines simplify primary care treatment

New atrial fibrillation guidelines simplify primary care treatment

Atrial fibrillation (AF) affects an estimated 2.3 million Americans and is becoming more widespread as the population ages. Read about guideline changes that simplify treating AF in primary care.

Palpitations and dyspnea  plus a family history of sudden cardiac death

Palpitations and dyspnea plus a family history of sudden cardiac death

A specialist recommended placement of an implantable cardioverter-defibrillator, but the patient chose to wait and see.

No link between ADHD meds, increased CV events

By

Incidence of severe cardiovascular events and death similar among children and teens that use ADHD medications and those who do not, study finds.

Sign Up for Free e-newsletters